How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. G. Your Own Question
Dr. G.
Dr. G., Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1859
Experience:  Private Practice Veterinarian
71397578
Type Your Dog Veterinary Question Here...
Dr. G. is online now
A new question is answered every 9 seconds

AN Epilim EC200 has just fallen onto the floor. Two dogs

Customer Question

AN Epilim EC200 has just fallen onto the floor. Two dogs were in the vicinity and the tablet can't be found. One dog is a 13 year old beagle the other is a 3 month old Spinger Spaniel Poodle cross. Could you please let me know what I should do.
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. G. replied 5 months ago.

Hello, my name is***** am a licensed veterinarian and I will try and help you as best as I can.

Please allow a few minutes for me to read your responses and for me to respond back.

Expert:  Dr. G. replied 5 months ago.

I am sorry to hear this has happened. Dogs can be quite fast with eating things like this.

How much do your dogs weigh?

Customer: replied 5 months ago.
Beagle would weigh about 15 kts. The pup l'not sure but maybe 1 kg
Expert:  Dr. G. replied 5 months ago.

I see. The beagle is not going to be in any harm, however the puppy could potentially have adverse effects from this medication. For that reason, I would induce vomiting in the puppy. You can do this with 1/2 a teaspoon (about 2.5ml) of 3% hydrogen peroxide orally. If there is no vomiting after 10 minutes give a second dose and that should do it. While it is unlikely there will be any long term problems from ingesting the medication, there can be some short term liver and neurologic problems for the puppy, so I would induce vomiting to be safe.

Customer: replied 5 months ago.
Thank you for your help. I will see if there is any hydrogen peroxide here. If not is the an alternatives?
Expert:  Dr. G. replied 5 months ago.

Anything else to induce vomiting would not be very safe for a young puppy. If you don't have any I would take a short trip and pick some up. You still probably have another hour or two before the stomach empties. The other option would be a trip to the vet where they can give an injectable medication to induce vomiting.

Customer: replied 5 months ago.
Unfortunately shops are shut in our small town and I am caring for 2 small boys so can't travel. Can I try a finger in the back of the throat?
Expert:  Dr. G. replied 5 months ago.

you can try that, however they often will not have a good gag reflex.

Another option would be to give some milk to try to bind any drug that might be in the stomach.

I might go this route instead. Give about 1/2 a cup of milk. The calcium can take up some of the drug and block it from getting absorbed. The dose is about a 2.5-3x overdose for your dog. As I don't expect anything life threatening, your dog may be fine just with some blocking of the drugs absorption using milk.

Expert:  Dr. G. replied 5 months ago.

Do you have any milk at home?

Customer: replied 5 months ago.
Many thanks. That sounds like a good option. Much appreciated
Expert:  Dr. G. replied 5 months ago.

You are very welcome.

I think your little pup might be fine with milk as an option.

I would give about a 1/2 cup now, then offer another 1/2 cup in about 1-2 hours.

Expert:  Dr. G. replied 5 months ago.

I strive for 100% Customer Satisfaction. Please feel free to reply back to me if you need any further information or if you are unsatisfied with this chat. Otherwise, please accept this answer and leave positive feedback for this conversation. Thank you very much and have a great day!

Customer: replied 5 months ago.
OK. Are there any behavioural indicators that could confirm the pup swallowed the tablet?
Expert:  Dr. G. replied 5 months ago.

The signs you are looking for would be nausea, vomiting, lethargy, or ataxia (wobbly or drunk type of walking)

Expert:  Dr. G. replied 5 months ago.

It would likely be a few hours after the initial ingestion

Customer: replied 5 months ago.
Thanks again. She's sleeping now but that could be normal for this time of the day. I'll see what the next few hours unveil. Here's hoping it was the old beagle who got in first (although unlikely as he's quite blind!!
Expert:  Dr. G. replied 5 months ago.
You are very welcome.
Hopefully your little pup will be just fine.
Take care.
Expert:  Dr. G. replied 5 months ago.

Hello,

I just wanted to check in with you. How is your pet doing?

I see you have not yet rated this conversation. I just wanted to make sure you didn't need any more help. Is there anything else I can help you with at this time? Is there any other information I can help you with? Please reply back if you need any further help, otherwise please accept and rate this conversation so we know you no longer need our help. Thank you and have a wonderful day!

Customer: replied 5 months ago.
Thank you for your last message. I was very happy with your support. As it turned out it was the old beagle who picked up the Epilim. He (and I) ended up having a very disturbed night - he was quite disoriented and ended up with diarrhoea the next day. He is now back to is normal self. (And the pup enjoyed the milk!!)
Expert:  Dr. G. replied 5 months ago.

I am glad to hear both are doing well.

I had a feeling it might have been the beagle, they will eat everything!

I wish and your dogs the best.

Please let me know if there is anything else I can help you with. Otherwise please accept and rate this conversation to close and finish this chat.

Have a wonderful week!